Hail, Fentress
- When
- March 1, 1:27 PM CST
- Where
- Fentress County, 1.61 mi SE of Pleasant View
- Measured
- 0.88 in hail
- Reported by
- Broadcast Media
- Coordinates
- 36.486, -85.057
Dime to nickel size hail was reported in the Double Top community.
A line of showers and thunderstorms moved across Middle Tennessee during the day on March 1. One report of nickle size hail was received in Fentress County, and a wind gust of 51 mph was measured at the Crossville Memorial Airport ASOS in Cumberland County.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OHX wrote it up.
A line of showers and thunderstorms moved across Middle Tennessee during the day on March 1. One report of nickle size hail was received in Fentress County, and a wind gust of 51 mph was measured at the Crossville Memorial Airport ASOS in Cumberland County.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at Mar 1, 12:01 PM CST, 1 hour 26 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 1201 PM CST TUE MAR 1 2016 .UPDATE... FOR 18Z AVIATION DISCUSSION. && .DISCUSSION... SHOWERS AND EMBEDDED THUNDERSTORMS MOVING ACROSS WESTERN MIDDLE TN AT THIS TIME. STORMS REMAIN WELL BELOW STRONG/SEVERE LIMITS. FOR THE MOST PART...THE MID STATE IS NOW UNDER JUST A MARGINAL RISK EXCEPT ACROSS THE FAR SE WHERE A SLIGHT RISK CONTINUES TO RESIDE. INSTABILITIES SHOULD CLIMB A BIT MORE ACROSS EASTERN AREAS AND THUS...THE POTENTIAL FOR STRONG TO SEVERE TSTMS IS STILL IN PLAY EAST OF I-65. HOWEVER...STRONG LINEAR FORCING DOES NOT REALLY COME INTO PLAY UNTIL AFTER THE INSTABILITY AXIS PASSES TO OUR EAST. SO...OVERALL...FCST IS STILL IN GOOD SHAPE. NO MENTION OF STRONG TO SEVERE TSTMS IN THE GRIDS SO NO GRID MOD NEEDED. WILL GO AHEAD AND RESEND THE ZONES...ANYHOW. && .AVIATION... 18Z TAF DISCUSSION. PRE-FRONTAL BOUNDARY CONTINUES TO TRACK ACROSS THE MID-STATE... FOLLOWED CLOSELY BY INCOMING FRONTAL BOUNDARY. SHOWERS AND ISOLATED STORMS WILL CONTINUE TO AFFECT THE AREA THE BALANCE OF THE AFTERNOON...WITH SNOW SHOWERS POSSIBLE ACROSS THE PLATEAU LATER TONIGHT AS COLD AIR SETTLES IN. CIGS EXPECTED TO BOUNCE AROUND LARGELY IN THE VFR/MVFR RANGE...ALTHOUGH THEY MAY BE BRIEFLY LOWER. VSBYS EXPECTED TO DROP MAINLY WITH HEAVIER PRECIP. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM/AVIATION........07 LONG TERM..................XXI
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 1035 AM CST TUE MAR 1 2016 TNZ005>011-023>034-056>066-075-077>080-093>095-021115- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON- HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH- JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON- MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD- COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES- 1035 AM CST TUE MAR 1 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT THERE IS A MARGINAL RISK OF SEVERE THUNDERSTORMS ACROSS MIDDLE TENNESSEE THROUGH MID AFTERNOON. A STRONG COLD FRONT WILL MOVE ACROSS MIDDLE TENNESSEE TODAY...BRINGING NUMEROUS SHOWERS AND THUNDERSTORMS TO THE AREA. SOME STORMS MAY BE STRONG TO SEVERE...WITH STRONG TO DAMAGING WIND AND HAIL THE MAIN THREAT. THE BEST CHANCE FOR SEVERE THUNDERSTORMS LOOKS TO BE ALONG THE CUMBERLAND PLATEAU EARLY THIS AFTERNOON. AS COLDER AIR MOVES INTO MIDDLE TENNESSEE LATE TUESDAY NIGHT...RAIN MAY MIX WITH LIGHT SNOW ACROSS THE CUMBERLAND PLATEAU BEFORE ENDING. NO SNOW ACCUMULATION IS EXPECTED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE TUESDAY MORNING INTO TUESDAY AFTERNOON.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
113 PM CST TUE MAR 1 2016
TNZ033-012000-
OVERTON TN-
113 PM CST TUE MAR 1 2016
...SIGNIFICANT WEATHER ADVISORY FOR OVERTON COUNTY UNTIL 200 PM
CST...
AT 112 PM CST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
LIVINGSTON...MOVING NORTHEAST AT 45 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
LIVINGSTON...RICKMAN AND STANDING STONE STATE PARK.
LAT...LON 3653 8526 3651 8522 3650 8519 3636 8512
3629 8512 3623 8539 3623 8541 3637 8550
3640 8550 3653 8529 3654 8527
TIME...MOT...LOC 1912Z 240DEG 49KT 3635 8538
07The Nashville radar (KOHX), 137 km away, was scanning. The volume nearest the first event began at 19:27 UTC.
1 hail. Local standard time, as filed.
Dime to nickel size hail was reported in the Double Top community.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2016Every state in 2016This day in weather historyWarnings in Tennessee, March 2016
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 623394.